MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HEALICOIL SA PK 5.5MM W/3 UB-BL CBBL LT; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. HEALICOIL SA PK 5.5MM W/3 UB-BL CBBL LT; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72203380
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during a shoulder repair procedure, a healicoil suture anchor broke.All the pieces were removed from the patient with tweezers.The procedure was successfully completed with a non-significant surgical delay using a back-up device in the originally drilled bone hole.No void left in the patient.No further complications were reported.
 
Additional Manufacturer Narrative
H6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that tensile strength requirements are specified.A material certificate of analysis (coa) is required for raw material.An analysis of the customer provided image found the tip of the handle shaft assembly of a healicoil suture anchor, which does not look broken and does not have the anchor on.Factors that can contribute to the reported event include not maintaining inserter alignment throughout insertion to ensure implant integrity or use of excessive force during insertion.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
HEALICOIL SA PK 5.5MM W/3 UB-BL CBBL LT
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15632658
Report Number1219602-2022-01572
Device Sequence Number17610660
Product Code MBI
UDI-Device Identifier00885554026313
UDI-Public00885554026313
Combination Product (Y/N)N
Initial Reporter CountryTS
PMA/510(K) Number
K113294
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2026
Device Model Number72203380
Device Catalogue Number72203380
Device Lot Number2074199
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2022
Supplement Date Received by Manufacturer10/27/2023
Initial Report FDA Received Date10/19/2022
Supplement Report FDA Received Date11/01/2023
Date Device Manufactured06/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown